Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 2, 2018, 1:48 PM EDT for Middlesex County, New Jersey. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 1:48 PM EDT (17:48 UTC)
- Expired
- Jun 2, 2018, 2:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Philadelphia/Mount Holly
County Middlesex County, NJ
The radar
The Philadelphia radar (KDIX), 62 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586
WWUS81 KPHI 021748
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
148 PM EDT SAT JUN 2 2018
NJZ012-021830-
Middlesex-
148 PM EDT SAT JUN 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MIDDLESEX
COUNTY...
At 144 PM EDT, radar indicated strong thunderstorms that were
located along a line extending from Carteret to Colonia to near
Sayreville. Movement with each storm was south at only 10 mph.
These storms will be near...
Sayreville around 150 PM EDT.
Matawan around 155 PM EDT.
Old Bridge and Brownville around 205 PM EDT.
Edison and Society Hill around 210 PM EDT.
Perth Amboy, Somerset and Morganville around 220 PM EDT.
New Brunswick and East Brunswick around 225 PM EDT.
North Brunswick and North Brunswick Township around 230 PM EDT.
Other locations impacted by these storms include Madison Park,
Highland Park, South Plainfield, Iselin, Metuchen, Sewaren, Port
Reading, Milltown, Woodbridge and Fords.
Winds up to 40 mph are possible with these storms.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Very localized rainfall amounts of 1 to 2 inches are
possible in the next hour where storms move over the same location.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
LAT...LON 4056 7421 4055 7425 4050 7426 4050 7428
4047 7427 4045 7423 4044 7424 4040 7425
4035 7432 4037 7439 4044 7448 4060 7445
4061 7431 4059 7429 4059 7420
TIME...MOT...LOC 1744Z 014DEG 11KT 4061 7421 4060 7434 4047 7428
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 2, 10:08 AM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 2, 10:08 AM EDT, 3 hours 40 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Mount Holly NJ
1008 AM EDT Sat Jun 2 2018
.SYNOPSIS...
A cold front is stall to our south today. Low pressure is
expected to meander around lower Chesapeake Bay today and Sunday.
The low is anticipated to move northeastward and out to sea on
Monday. A cold front is forecast to approach from the northwest on
Tuesday, and it should pass through our region on Tuesday
evening. High pressure is expected to follow for the balance of
the work week. Another cold front may approach from the northwest
on Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A quiet start to the day continues this morning as the whole
area is rain free at the moment. However, this will change as
the day continues as showers and thunderstorms are expected to
begin to develop later this morning into the afternoon.
A cold front has pushed through the area and is located offshore
and will stall to our south and east today. Meanwhile, an area
of low pressure will develop along this front to our south later
today. Despite the front having moved offshore and winds
shifting to the north, temperatures are expected to continue to
warm into the upper 70s to low 80s across the area. As warming
continues, instability will build across the area, and a couple
of vorticity impulses move across the area as the mid level low
becomes cut off to our south, showers and thunderstorms are
forecast to begin to develop by later this morning into the
afternoon. PW values remain high, around 1.5-2.0 inches,
especially along the I-95 corridor and south and eastward. Any
showers or thunderstorms that do develop will likely contain
heavy rainfall at times. The Flash Flood Watch continues across
the southern half of the area where rainfall amounts may be
highest and have a tendecy to train in some areas. WPC has
Delmarva in a moderate risk of excessive rainfall, with a slight
risk generally where the flash flood watch exists. Even outside
of the watch area, there will be the potential for periods of
heavy rain and urban and poor drainage as well.
High temperature forecast was unchanged, with temperatures in
the mid 70s in the Poconos to the mid 80s in the urban corridor.
Forecast temps are a consensus statistical blend, with hourly
temperatures sure to be prone to error owing to modulating
effects of precipitation.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
Convection will likely continue into the evening hours, with
efficient rainfall rates continuing, at least for a time.
However, there is some indication the coverage will become
confined to Delmarva late this evening into the overnight hours
(closer in proximity to the center of the midlevel vortex),
which is typical of moist environments and quasi-warm-core
systems.
High-resolution models indicate the potential for heavy
rainfall to continue near the center of the low, and this may
include portions of the Eastern Shore of Maryland and Delaware.
Thus, the flash flood watch was maintained through the night. My
suspicion is that the northern portions of the watch may be
cancelled early as the nocturnal processes that limit the
convection to areas closer to the low take over. However, enough
uncertainty in location/timing of precipitation exists to keep
the watch going as one entity at present.
As the surface low begins to organize to our south, onshore
flow will begin to increase across the area, and this may
contribute to some cooling relative to the previous night.
Forecast lows are in the mid 50s in the Poconos to the lower/mid
60s in the urban corridor and Delmarva.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
The long-term period of the forecast is anticipated to start
with a pattern that is not typically associated with the month
of June. A mid level low is expected to be located over Virginia
on Sunday. The low is forecast to become an open wave before
lifting northeastward on Sunday night and Monday. Surface low
pressure is expected to meander around the lower part of
Chesapeake Bay on Sunday before moving out to sea. The pattern
should put our region in a chilly east to north flow from Sunday
into Monday.
We are expecting mostly cloudy conditions for Sunday, Sunday
night and Monday. The potential for showers is forecast to
spread northward through our region on Sunday with the
likelihood of showers throughout northeastern Maryland,
Delaware, eastern Pennsylvania and New Jersey on Sunday night.
The rain is expected to become heavy at times with a continued
threat of flooding. The chance for showers is forecast to
decrease from southwest to northeast on Monday, as is the chance
of heavy rain.
Monday night is anticipated to be dry. A cold front is expected
to approach from the northwest on Tuesday and it should pass
through our region on Tuesday evening. We will indicate an
increasing chance of showers on Tuesday along with a slight
chance of thunder.
High pressure and dry weather are anticipated for Wednesday and
Thursday. We will indicate a slight chance of showers and
thunderstorms for Friday, mainly in the afternoon, in advance of
another cold front.
After the chilly temperatures on Sunday and Monday, readings
are expected to return to near normal for the period from
Tuesday through Friday.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Generally VFR, but showers/storms will likely develop
during the afternoon. Localized sub-VFR conditions expected in
proximity to precipitation, with torrential downpours likely
with the strongest convection. Winds light north to northeast.
Moderate confidence.
Tonight...Showers/storms during the evening and possibly into
the overnight hours, especially from PHL southward, with
conditions likely deteriorating to sub-VFR with time. Winds
becoming east or east-northeast around 10 kts. Low confidence.
OUTLOOK...
Sunday...VFR varying to MVFR and IFR in showers. The rain may
become heavy at times from around KRDG, KPHL and KACY
southwestward. East wind 8 to 16 knots.
Sunday night...MVFR and IFR conditions in showers. The rain may
become heavy at times. Northeast wind 5 to 10 knots.
Monday...Mainly VFR with a chance of showers. North wind around
10 knots.
Monday night...Mainly VFR. Light and variable wind.
Tuesday and Tuesday night...Mainly VFR. A chance of afternoon
and evening showers and thunderstorms. West to northwest wind 5
to 10 knots.
Wednesday...Mainly VFR. Northwest wind 5 to 10 knots.
&&
.MARINE...
Sub-advisory winds/seas expected today, but east winds will
rapidly increase this evening and tonight, with advisory
conditions expected everywhere shortly after midnight. Seas will
rise rapidly as well.
Showers/storms expected this afternoon and this evening, with
localized high winds/rough seas possible, along with torrential
downpours.
Some fog may exist through the early morning hours, as well,
though this is expected to be less widespread than previous
mornings.
OUTLOOK...
Sunday...A Gale Warning is in effect for our ocean waters from
Little Egg Inlet, New Jersey southward to Fenwick Island,
Delaware, and for lower Delaware Bay. A Small Craft Advisory is
in effect for the remainder of our marine area. We are
anticipating a strong easterly wind at that time. Wave heights
on our ocean waters should build to 6 to 8 feet.
Sunday night...Small Craft Advisory conditions with a northeast
wind. Wave heights on our ocean waters 6 to 8 feet.
Monday...Small Craft Advisory conditions on our ocean waters
with a northeast wind. Wave heights 4 to 7 feet.
Monday night...Wind speeds should fall below the Small Craft
Advisory criterion. However, wave heights on our ocean waters
may remain at 4 to 6 feet.
Tuesday through Wednesday...No marine headlines are
anticipated.
RIP CURRENTS...
A low risk of rip currents is in place today. However, with
rapidly increasing onshore winds and rising seas, the rip
current risk is expected to be at least moderate and potentially
high on Sunday and Monday.
&&
.TIDES/COASTAL FLOODING...
The expected onshore flow for Sunday into Sunday night will
cause water levels to rise along the coasts of Delaware and New
Jersey.
We are keeping an eye on Sunday night's high tide which occurs
right around midnight along the oceanfront. Positive departures
of 1.5 to 2.0 feet will get us up to the minor flooding
threshold. We may just reach those values from around Barnegat
Inlet southward to Fenwick Island, and up Delaware Bay and into
the far lower Delaware River.
For now, we are anticipating spotty minor flooding on Sunday
night, not quite reaching Coastal Flood Advisory level. We will
continue to monitor trends in the observed water levels and in
the model guidance over the weekend.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through late tonight for PAZ070-071-101>106.
NJ...Flash Flood Watch through late tonight for NJZ015>019-021>025-
027.
DE...Flash Flood Watch through late tonight for DEZ001>004.
MD...Flash Flood Watch through late tonight for MDZ008-012-015-019-
020.
MARINE...Gale Warning from 8 AM to 8 PM EDT Sunday for ANZ431-452>455.
Small Craft Advisory from 2 AM Sunday to 6 AM EDT Monday for
ANZ450-451.
Small Craft Advisory from 2 AM Sunday to 4 AM EDT Monday for
ANZ430.
&&
Synopsis...Iovino
Near Term...CMS/Robertson
Short Term...CMS
Long Term...Iovino
Aviation...CMS/Iovino/Robertson
Marine...CMS/Iovino
Tides/Coastal Flooding...IovinoHazardous weather outlook, Jun 2, 4:34 AM EDT, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 434 AM EDT Sat Jun 2 2018 NJZ001-007>010-012-013-020-PAZ054-055-060>062-030845- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Ocean-Carbon-Monroe-Berks-Lehigh-Northampton- 434 AM EDT Sat Jun 2 2018 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...Today and Tonight. Locally heavy rain may produce flooding in areas of poor drainage. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Locally heavy rain may produce flooding in areas of poor drainage on Sunday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-MDZ008-012-015-019-020-NJZ015>019-021>023-027-PAZ070-071- 101>106-030845- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Mercer-Salem-Gloucester-Camden-Northwestern Burlington- Cumberland-Atlantic-Cape May-Southeastern Burlington-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 434 AM EDT Sat Jun 2 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The potential for heavy rain continues on Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-026-030845- Eastern Monmouth-Coastal Ocean- 434 AM EDT Sat Jun 2 2018 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. Locally heavy rain may produce flooding in areas of poor drainage. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The risk of dangerous rip currents is expected to be at least moderate and potentially high on Sunday and Monday. Locally heavy rain may produce flooding in areas of poor drainage on Sunday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ024-025-030845- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- 434 AM EDT Sat Jun 2 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The risk of dangerous rip currents is expected to be at least moderate and potentially high on Sunday and Monday. The potential for heavy rain continues on Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ431-452>455-030845- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 434 AM EDT Sat Jun 2 2018 ...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-450-451-030845- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 434 AM EDT Sat Jun 2 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jun 2, 1:36 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
136 PM EDT SAT JUN 2 2018
DEZ003-021800-
Inland Sussex-
136 PM EDT SAT JUN 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSSEX COUNTY...
At 134 PM EDT, a strong thunderstorm was located near Delmar, or 8
miles northeast of Salisbury, moving north at 5 mph.
This storm will be near...
Laurel and Sycamore around 200 PM EDT.
Other locations impacted by this storm include Blades and Bethel.
Winds up to 50 mph are possible with this storm.
Frequent cloud to ground lightning and torrential rainfall are also
occurring with this storm. Localized flooding may occur and a flash
flood warning may be needed if the storm motion does not increase.
Do not drive your vehicle through flooded roadways. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3845 7539 3846 7566 3866 7566 3864 7530
3845 7538
TIME...MOT...LOC 1734Z 184DEG 6KT 3848 7552
JRKSpecial weather statement, Jun 2, 1:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
148 PM EDT SAT JUN 2 2018
NJZ012-021830-
Middlesex-
148 PM EDT SAT JUN 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MIDDLESEX
COUNTY...
At 144 PM EDT, radar indicated strong thunderstorms that were
located along a line extending from Carteret to Colonia to near
Sayreville. Movement with each storm was south at only 10 mph.
These storms will be near...
Sayreville around 150 PM EDT.
Matawan around 155 PM EDT.
Old Bridge and Brownville around 205 PM EDT.
Edison and Society Hill around 210 PM EDT.
Perth Amboy, Somerset and Morganville around 220 PM EDT.
New Brunswick and East Brunswick around 225 PM EDT.
North Brunswick and North Brunswick Township around 230 PM EDT.
Other locations impacted by these storms include Madison Park,
Highland Park, South Plainfield, Iselin, Metuchen, Sewaren, Port
Reading, Milltown, Woodbridge and Fords.
Winds up to 40 mph are possible with these storms.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Very localized rainfall amounts of 1 to 2 inches are
possible in the next hour where storms move over the same location.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
LAT...LON 4056 7421 4055 7425 4050 7426 4050 7428
4047 7427 4045 7423 4044 7424 4040 7425
4035 7432 4037 7439 4044 7448 4060 7445
4061 7431 4059 7429 4059 7420
TIME...MOT...LOC 1744Z 014DEG 11KT 4061 7421 4060 7434 4047 7428
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:26 AM EDT | Flash Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 24 hr |
| Jun 2, 3:37 AM EDT | Gale Warning | PHI | 48 hr | |
| Jun 2, 3:37 AM EDT | Small Craft Advisory | PHI | 30 hr | |
| Jun 2, 4:30 PM EDT | Special Weather Statement | PHI | Burlington | 15 min |
| Jun 2, 5:19 PM EDT | Special Weather Statement | PHI | Gloucester | 41 min |
| Jun 2, 5:44 PM EDT | Special Weather Statement | PHI | Hunterdon | 31 min |
| Jun 2, 5:56 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Gloucester | 92 min |
| Jun 2, 6:44 PM EDT | Areal Flood Advisory | PHI | Salem | 3 hr |
| Jun 2, 2:15 PM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| Jun 2, 5:11 PM EDT | Areal Flood Advisory | PHI | Chester | 2 hr |
| Jun 2, 5:29 PM EDT | Special Weather Statement | PHI | Lehigh | 31 min |
| Jun 2, 5:42 PM EDT | Special Weather Statement | PHI | Montgomery | 33 min |
| Jun 2, 6:13 PM EDT | Special Weather Statement | PHI | Chester | 47 min |
| Jun 2, 1:36 PM EDT | Special Weather Statement | PHI | Sussex | 24 min |
| Jun 2, 12:42 AM EDT | Special Weather Statement | PHI | Cecil | 63 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.